Revista Matemática Iberoamericana
Full-Text PDF (310 KB) | Metadata | Table of Contents | RMI summary
Classes of contractions and Harnack dominationCatalin Badea, Laurian Suciu and Dan Timotin (1) Laboratoire Paul Painlevé, UMR CNRS 8524, Université Lille 1, Bâtiment M2, 59655, Villeneuve-d'Ascq CEDEX, France
(2) Department of Mathematics and Informatics, “Lucian Blaga” University of Sibiu, Dr. Ion Ratiu 5-7, 550012, Sibiu, Romania
(3) Institute of Mathematics “Simion Stoilow”, Romanian Academy, P.O. Box 1-764, 014700, Bucharest, Romania
Several properties of the Harnack domination of linear operators acting on Hilbert space with norm less or equal than one are studied. Thus, the maximal elements for this relation are identified as precisely the singular unitary operators, while the minimal elements are shown to be the isometries and the adjoints of isometries. We also show how a large range of properties (e.g., convergence of iterates, peripheral spectrum, ergodic properties) are transfered from a contraction to one that Harnack dominates it.
Keywords: Harnack domination, resolvent, unitary operators, convergence of iterates, ergodic properties
Badea Catalin, Suciu Laurian, Timotin Dan: Classes of contractions and Harnack domination. Rev. Mat. Iberoamericana 33 (2017), 469-488. doi: 10.4171/RMI/945